Lightning, Amite
- When
- June 16, 10:15 PM CST
- Where
- Amite County, 1 mi NE of Liberty
- Reported by
- NEWSPAPER
- Coordinates
- 31.174, -90.804 (the zone’s center; the record gives no point)
Lightning started a fire when it struck two chicken houses on a farm.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 16, 1:00 PM CST, 9 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 200 PM CDT WED JUN 16 2004 .DISCUSSION... AVN MODEL FAIRLY CLOSE TO THE LOCAL 12Z ANALYSIS WITH H500 LOW JUST WEST OF KSHV MOVING NORTH. LOW EXPECTED TO OPEN UP INTO AN OPEN TROUGH THURSDAY WITH MAJOR DYNAMICS FOLLOWING IN ITS WAKE. CURRENT 250MB JET OF 60 KT MOVING NORTHEAST ACROSS EAST TEXAS TO SOUTHERN AR TODAY WILL ALSO LIFT NORTH. EXPECT THIS TO ENHANCE CONVECTION TO THE WEST OF OUR CWA WHERE THE LOW LEVEL JET IS STRONGEST. WILL KEEP A THREAT OF CONVECTION IN OUR WESTERN PORTION OF THE CWA EARLY TONIGHT AND TAPER IT OF TO ISOLATED AFTER MIDNIGHT. REST OF FORECAST LEFT AS IS WITH SCATETRED AFTERNOON AND EVENING CONVECTION BECOMING ISOLATED BEFORE MIDNIGHT. NO ADVISORIES REQUIRED FOR THE MARINE ZONES. && PRELIMINARY POINT NUMBERS... MCB 73 90 75 92 / 30 40 10 30 BTR 75 91 75 93 / 30 40 10 30 MSY 78 91 79 92 / 20 30 10 30 GPT 79 88 77 89 / 20 30 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT WED JUN 16 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-171200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1030 AM CDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND THIS EVENING. SHOWERS WILL BE MORE NUMEROUS WEST OF LAKE PONTCHARTRAIN. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...SOME OF THE THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING...HEAVY RAINFALL AMOUNTS OF 2 INCHES OR MORE WITHIN 1 HOUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...HOWEVER SEVERE WEATHER IS NOT EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 PM CDT WED JUN 16 2004 LAZ034>037-047-048-050-162330- EAST BATON ROUGE-EAST FELICIANA-LIVINGSTON-POINTE COUPEE-ST HELENA- WEST BATON ROUGE-WEST FELICIANA- 525 PM CDT WED JUN 16 2004 ...STRONG THUNDERSTORMS MOVING ACROSS THE BATON ROUGE METRO AREA AND EAST CENTRAL LOUISIANA... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM NORTHWEST OF NEW ROADS TO ABOUT 15 MILES SOUTHWEST OF PORT ALLEN. THE THUNDERSTORMS WERE MOVING NORTHEAST AROUND 30 MILES AN HOUR. THESE THUNDERSTORMS WILL MOVE ACROSS THE GREATER BATON ROUGE AREA...ST FRANCISVILLE...AND CLINTON THROUGH 630 PM. WIND GUSTS OF 35 TO 45 MPH...FREQUENT TO CONTINUOUS LIGHTNING...AND TORRENTIAL RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED WITH THESE STORMS THROUGH 630 PM. LOCALIZED FLOODING OF STREETS AND SMALL STREAMS IS ALSO POSSIBLE WITH THE HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning started a fire when it struck two chicken houses on a farm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407530.